| Catalog Number |
RBYPODJ60 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil's pusher assembly confirmed that the pusher assembly was fractured inside the introducer sheath and the embolization coil was detached.Evaluation revealed that the pull wire was retracted out of the pusher assembly distal detachment tip.If the packing coil is advanced against resistance, damage such as a kink and subsequent fracture on the pusher assembly may occur.The pusher assembly fracture likely contributed the pull wire to retract from the pusher assembly distal detachment tip, causing the embolization coil to detach during the procedure.The detached embolization coil was not returned for evaluation.The reported mildly tortuous and calcified anatomy may have contributed to the resistance during the procedure.Further evaluation revealed that the pusher assembly was kinked throughout its length.This damage was incidental to the complaint and likely occurred during packaging for returned to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a pod packing coil (packing coil) and non-penumbra microcatheter.It should be noted that the patient's anatomy was mildly tortuous and mildly calcified.During the procedure, the physician successfully implanted one non-penumbra coil into the target vessel using the microcatheter.While advancing the packing coil through the microcatheter, the packing coil stopped advancing at the distal end of the microcatheter.While attempting to remove the packing coil, the coil unintentionally detached with most of the coil within the microcatheter.Therefore, the microcatheter containing the detached packing coil was removed.It was reported that the pusher assembly may have fractured while applying force to advance the coil.The procedure was completed using a new packing coil.There was no report of an adverse effect to the patient.